So i Started my accutane treatment on 20 mg a day for the first two weeks. In that time my acne did get worse but it was getting worse at about the same rate as it was before i started accutane so i cant really say it was the initial breakout phase and as time went on i would realise 'IT DEFINATELY WAS NOT THE IB!!!'. after two weeks i started alternating 20 mg and 40 mg a day and this is when the initial breakout started. i had small surface pimples spread across my face in certain areas and they were really red (and were made to look alot worse by my really pale skin) but the worst ones were the giant cysts on my back and neck as well as a giant cluster of about five on the back right corner of my jaw that kept busting open every time i got out of the shower and managed to fill a tissue or two with red and white and clear fluid before it would seal itself up and start re-swelling in time for tommorow nights shower. during this time i kept telling myself in a couple of months it should be alot better and i will start going out with my friends again. The Side effects i experienced in the first month of accutane were 1) dry lips from literally day 1. i have five different brands of lip balm which i keep in my car, at work, at home etc. Do not get caught without it or your lips will fair dinkum peel clean off! 2) increase in acne. 3) slight loss of energy causing me to miss the gym at least once a week. all in all i think my first month was pretty typical of most accutane users. and i suspect most others users keep telling themselves 'just hang in there and soon it will get better'. i know the only thing that has kept me going is the determination i have to get my skin clear so i can start enjoying my life like the rest of my friends and not have to think about how disgusting my skin looks every second of every day.